Alert archive / New York / Lake Effect Snow Advisories in 2009

Lake Effect Snow Advisory 39, NWS Buffalo, NY

February 8, 2009Oswego County, New York

NWS Buffalo, NY issued this lake effect snow advisory at Feb 8, 2009, 11:13 PM EST for Oswego County, New York. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Feb 8, 2009, 11:13 PM EST (04:13 UTC)
Expired
Feb 9, 2009, 3:30 AM EST
In force
4 hr
Issued by
NWS Buffalo, NY

County Oswego County, NY

The radar

The Ft Drum radar (KTYX), 54 km from the middle of the area, began a volume at 04:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 4.2 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2009-02-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2009-02-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1001 m above ground
0-6 km bulk shear
94 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KBUF 090413
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1113 PM EST SUN FEB 8 2009

...LAKE SNOWS TO CONTINUE TONIGHT OVER OSWEGO COUNTY...

.SOME LAKE EFFECT SNOW IS EXPECTED TO PERSIST TONIGHT OVER OSWEGO
COUNTY. ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED IN THE MOST
PERSISTENT LAKE SNOWS BY MONDAY MORNING.

NYZ006-091100-
/O.NEW.KBUF.LE.Y.0039.090209T0413Z-090209T1100Z/
OSWEGO-
INCLUDING THE CITY OF...OSWEGO
1113 PM EST SUN FEB 8 2009

...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 6 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT
SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST MONDAY. 

LAKE SNOWS ARE EXPECTED TO PERSIST TONIGHT OVER OSWEGO COUNTY.
ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED BY MONDAY MORNING.

UNTREATED ROADS WILL BECOME SNOW COVERED AND SLIPPERY. MOTORISTS
SHOULD ALLOW EXTRA TIME TO REACH THEIR DESTINATIONS.

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO
OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST
UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT
WWW.WEATHER.GOV/BUFFALO.

$$


JJP
1 follow-up statement
000 
WWUS41 KBUF 090830
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
330 AM EST MON FEB 9 2009

...LAKE EFFECT SNOW ADVISORY IS CANCELLED...

.LAKE SNOWS HAVE DIMINISHED OFF LAKE ONTARIO BUT SOME ACTIVITY
WILL CONTINUE INTO MID MORNING. ADDITIONAL ACCUMULATIONS WILL
ONLY BE AN INCH OR TWO.

NYZ006-090930-
/O.CAN.KBUF.LE.Y.0039.000000T0000Z-090209T1100Z/
OSWEGO-
INCLUDING THE CITY OF...OSWEGO
330 AM EST MON FEB 9 2009

...LAKE EFFECT SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE LAKE
EFFECT SNOW ADVISORY. 

LAKE SNOWS HAVE DIMINISHED OFF LAKE ONTARIO BUT SOME ACTIVITY WILL
CONTINUE INTO MID MORNING. ADDITIONAL ACCUMULATIONS WILL ONLY BE
AN INCH OR TWO.

$$

SFM

What forecasters said that day

The local office's own words before this lake effect snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this lake effect snow advisory went out at Feb 8, 10:22 PM EST, 51 minutes earlier.

Area forecast discussion, Feb 8, 10:22 PM EST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1022 PM EST SUN FEB 8 2009

.SYNOPSIS...
COOLER TEMPERATURES TONIGHT AND MONDAY WILL GIVE WAY TO ANOTHER
SIGNIFICANT WARMUP BY MIDWEEK AS ANOTHER SURGE OF WELL ABOVE NORMAL
TEMPERATURES ARRIVES. THE WARMTH WILL BE USHERED IN BY A WARM FRONT
ON TUESDAY WHICH WILL BRING A FEW RAIN SHOWERS TO THE REGION. THE
WARMTH WILL END ABRUPTLY WEDNESDAY NIGHT AND THURSDAY AS A STRONG
LOW PRESSURE SYSTEM MOVES THROUGH THE GREAT LAKES. THIS STORM WILL
PRODUCE SOME RAIN SHOWERS AND MAY PRODUCE VERY STRONG WINDS.

&&

.NEAR TERM /THROUGH MONDAY/...
HIGH PRESSURE BUILDING IN WILL BRING QUIET WEATHER TONIGHT EXCEPT
EAST AND SE OF LAKE ONTARIO WHERE MARGINAL CONDITIONS FOR LAKE SNOWS
WILL DEVELOP. IT HAS TAKEN AWHILE BUT SOME LK SNOWS ARE BEGINNING TO
DEVELOP ACROSS THE TUG HILL AND LIGHTER SNOWS OVER MUCH OF THE REST
OF OSWEGO COUNTY AND INTO WESTERN LEWIS COUNTY. WILL STAY WITH
EARLIER FCST AT THIS TIME WITH AMNTS OF 1 TO 3 INCHES IN SOME SPOTS
WITH 50 POPS. ELSEWHERE GENLY MNLY CLR TO PTLY CLDY SKIES. RAISED
MIN TEMPS A BIT IN SOME ZNS OTHERWISE NO OTHER CHANGES AT THIS TIME.

TEMPERATURES OF -11C JUST REACH THE THRESHOLD OVER THE
COLD LAKE, AND THE CAP REACHES ONLY 5K FEET, BUT THE NAM12 SHOWS
SOME DECENT 925 MB OMEGA VALUES, SO WE HAVE PUT 1 TO 3 INCHES
ACCUMULATION WITH 50% POPS. THE AIR DRIES OUT AFTER 09Z TONIGHT
AND BEGINS TO WARM IN THE DENDRITIC CRYSTAL GROWTH TEMPERATURE
RANGE, AND THIS SHOULD CUT DOWN ACTIVITY TOWARD MORNING.

THE SURFACE HIGH WILL RIDGE ACROSS THE EASTERN LAKES MONDAY WITH
TRANQUIL CONDITIONS. SOME CIRRUS CLOUDINESS WILL SPILL OVER THE
BUILDING RIDGE AND 850MB TEMPS WILL CLIMB ABOVE ZERO BY THE END OF
THE DAY ACROSS THE WESTERN COUNTIES WHERE TEMPS SHOULD CLIMB INTO
UPPER 30S WITH SOME LOW 40S BY LATE AFTERNOON. COLDER AIR WILL BE
MORE STUBBORN TO LEAVE THE NORTH COUNTRY, WITH HIGHS ONLY IN THE MID
TO UPPER 20S.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
AT THE START OF THE PERIOD SURFACE HIGH PRESSURE WILL EXTEND FROM
QUEBEC SOUTH INTO THE CAROLINAS AT 00Z TUESDAY. THIS HIGH WILL DRIFT
OFF THE EASTERN SEABOARD BY TUESDAY MORNING. SOUTHERLY RETURN FLOW
AROUND THE DEPARTING HIGH WILL ALLOW TEMPERATURES TO CLIMB MONDAY
NIGHT AFTER EARLY EVENING LOWS. EXPECT TEMPS TO RISE ALL THE WAY
INTO THE 40S BY DAYBREAK TUESDAY ACROSS MUCH OF WESTERN NY. MODEL
GUIDANCE REMAINS CONSISTENT IN BRINGING A WELL DEFINED WARM FRONT
NORTHEAST ACROSS THE CWA DURING THE DAY TUESDAY. THE NEW 12Z GFS IS
EVEN MORE AGGRESSIVE WITH THETA-E ADVECTION WITHIN THE 900-700MB
LAYER ASSOCIATED WITH THIS WARM FRONT. GIVEN THE QUALITY OF MOISTURE
AND ISENTROPIC UPGLIDE...HAVE INCREASED THE POPS TO LIKELY ON
TUESDAY WITH THE WARM FRONT. EXPECT TIMING TO RANGE FROM THE MORNING
ACROSS WESTERN NY TO MIDDAY EAST OF LAKE ONTARIO. AMOUNTS WILL BE
LIGHT WITH A TENTH OF AN INCH OR LESS IN MOST PLACES. IF THE RAIN
ARRIVES EARLY ENOUGH EAST OF LAKE ONTARIO...MAY SEE A TOUCH OF
FREEZING RAIN AT THE ONSET FROM THE BLACK RIVER VALLEY EAST...BUT
AMOUNTS WILL BE TRIVIAL.

FOLLOWING THE WARM FRONT...THE CWA WILL BREAK INTO A VERY BROAD WARM
SECTOR TUESDAY NIGHT. WITH A MID LEVEL RIDGE BUILDING OVER THE LOWER
GREAT LAKES...THERE WILL BE VERY LITTLE IN THE WAY OF FORCING TO
GENERATE ANY PRECIP. WILL THUS KEEP A DRY FORECAST GOING FOR TUESDAY
NIGHT.

OUR ATTENTION THEN TURNS TO A POTENTIAL MAJOR SYSTEM FOR MIDWEEK.
UTILIZING A POTENTIAL VORTICITY ANALYSIS FROM THE LATEST GFS...WE
CAN USE PV AS AN ATMOSPHERIC TRACER TO FIND THE SYSTEM OF INTEREST.
THE MAIN PLAYER FOR THE POTENTIAL MIDWEEK STORM CAN CLEARLY BE SEEN
ON MOISTURE CHANNEL IMAGERY THIS AFTERNOON AS A SPIN DROPPING SOUTH
THROUGH THE PACIFIC OFFSHORE OF THE ALASKAN PANHANDLE. THIS SYSTEM
IS FORECAST TO DROP INTO THE DESERT SOUTHWEST MONDAY NIGHT...THEN
REMAIN PROGRESSIVE AS IT SPAWNS LEE SIDE CYCLOGENESIS OVER THE
SOUTHERN PLAINS BY TUESDAY MORNING.

MEDIUM RANGE MODEL GUIDANCE IS BEGINNING TO CONVERGE ON A COMMON
SOLUTION IN TRACKING THIS LOW TO THE NORTHEAST AND ACROSS THE
CENTRAL GREAT LAKES WEDNESDAY NIGHT. THE ECMWF HAS TRENDED TOWARDS
THE GFS IN THE PAST SEVERAL RUNS...AND NOW THE NEW 12Z/08 RUNS OF
BOTH THE ECMWF AND GFS AND IN QUITE GOOD AGREEMENT CONSIDERING THE
TIME RANGE. DURING THE DAY WEDNESDAY LARGE SCALE FORCING FOR ASCENT
WILL STEADILY INCREASE AS MID LEVEL HEIGHT FALLS APPROACH AND FLOW
INCREASES. THIS SHOULD SUPPORT INCREASING CHANCES OF RAIN SHOWERS
AND HAVE INCREASED POPS TO LIKELY DURING THE AFTERNOON FOR MUCH OF
THE WEST. 850MB TEMPS SOAR INTO THE +8C RANGE BY AFTERNOON IN DEEP
SOUTHERLY FLOW. GIVEN GOOD MIXING AND DOWNSLOPE WINDS...THIS WILL
BOOST TEMPS WELL INTO THE 50S AND WOULD NOT BE SURPRISED TO SEE SOME
LOW 60S READINGS. THE VERY WARM TEMPERATURES WILL BRING ANOTHER
MAJOR MELTDOWN...WITH IMPLIED HYDRO ISSUES. SEE HYDRO SECTION BELOW
FOR DETAILS.

NOW FOR THE INTERESTING TIME FRAME. WEDNESDAY NIGHT A RAPIDLY
DEEPENING LOW WILL BE PASSING THROUGH THE CENTRAL GREAT LAKES. THE
TRACK ADVERTISED BY MODEL GUIDANCE CONTINUES TO BE VERY FAVORABLE
FOR STRONG WINDS ACROSS THE LOWER GREAT LAKES. IT REMAINS FAR TOO
EARLY FOR ANY DETAILS...BUT IF CURRENT MODEL TRENDS CONTINUE THIS
SETUP MAY BE FAVORABLE FOR STRONG AND POTENTIALLY DAMAGING WINDS...
ESPECIALLY IN THE TYPICAL LOCATIONS NORTHEAST OF LAKE ERIE WHERE
WINDS ARE FUNNELED BY THE TERRAIN.

ANOTHER GROWING CONCERN WITH THIS SYSTEM IS THE POTENTIAL FOR A LINE
OF FORCED CONVECTION ALONG THE COLD FRONT. THE VERY DYNAMIC NATURE
OF THE MID LEVEL TROUGH...AND THE FACT THAT IT BECOMES NEGATIVELY
TILTED WITH TIME AND PASSES THROUGH NEARLY COINCIDENT WITH THE
SURFACE COLD FRONT SUGGESTS THE POSSIBILITY OF FORCED CONVECTION.
THE WARM SECTOR AHEAD OF THE COLD FRONT WILL BE ANOMALOUSLY WARM AND
MOIST...WITH TEMPS WELL INTO THE 50S AND DEWPOINTS APPROACHING 50F.
THE LATEST 12Z GEFS SUGGESTS PWATS OF 4-5 STANDARD DEVIATIONS ABOVE
NORMAL...A VERY RARE EVENT INDEED. GFS MODEL SOUNDINGS EVEN SHOW
SOME MINIMAL SBCAPE...OF 20-40J/KG. KINEMATICS ARE IMPRESSIVE WITH
500MB WINDS OF 100 KNOTS AND 850MB V COMPONENT WIND ANOMALIES OF
ABOUT 3 STANDARD DEVIATIONS ABOVE NORMAL. IF WE COMPARE THIS SETUP
WITH A LOCAL STUDY OF THE JANUARY 9 2008 COLD SEASON DERECHO
CASE...THE ARE MANY SIMILARITIES. WE WILL NEED TO WATCH FUTURE MODEL
RUNS CLOSELY FOR THIS POTENTIAL.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
FOLLOWING THE POTENTIAL MAJOR SYSTEM AT MIDWEEK...A RELATIVELY
BENIGN PERIOD APPEARS IN THE OFFING FOR THURSDAY THROUGH NEXT
WEEKEND. BOTH THE ECMWF AND GFS SHOW A RELATIVELY ZONAL FLOW
RETURNING ACROSS THE CONUS...WITH SEASONABLY COOL TEMPERATURES ALOFT
ALONG THE U.S./CANADIAN BORDER. THERE WILL BE LITTLE IN THE WAY OF
WELL DEFINED SYNOPTIC SYSTEMS THROUGH THE PERIOD...WITH JUST A FEW
WEAK SHORTWAVES AND MODEST LAKE INSTABILITY. WILL KEEP A LOW CHANCE
OF SNOW SHOWERS FOR FRIDAY AND SUNDAY...AND STILL TRY TO HANG ONTO A
DRY DAY FOR SATURDAY. TEMPERATURES WILL BE NEAR AVERAGE DURING THIS
TIME FRAME.

&&

.AVIATION /03Z MONDAY THROUGH FRIDAY/...
EXPECT MAINLY VFR CONDITIONS TONIGHT WITH HIGH PRESSURE BUILDING
ACROSS THE LOWER LAKES. LIMITED LAKE EFFECT SNOW SHOWERS MAY BRING
MVFR CONDITIONS EAST OF ROCHESTER TONIGHT.

OUTLOOK...
MONDAY...VFR.
TUESDAY...MVFR CHANCE OF FREEZING RAIN IN THE MORNING.  CHANCE
SHOWERS IN THE AFTERNOON.
WEDNESDAY...MVFR IN SCATTERED RAIN SHOWERS. CHANCE OF FREEZING RAIN
IN THE MORNING EAST OF LAKE ONTARIO.
THURSDAY...MVFR/IFR IN SNOW SHOWERS.
FRIDAY...MVFR/IFR IN SNOW SHOWERS.

&&

.MARINE...
A BRISK TO STRONG WESTERLY WIND WILL GRADUALLY DIMINISH TONIGHT.
SMALL CRAFT ADVISORIES HAVE BEEN CONTINUED FOR THE LAKE ONTARIO
NEARSHORES THROUGH 4 AM MONDAY. WINDS WILL BE LIGHT MONDAY AND TEND
SOUTHEAST TO EAST TUESDAY AND EARLY WEDNESDAY BEFORE TURNING
SOUTHERLY LATER WEDNESDAY.

THE NEXT RISK OF STRONG WINDS WILL BE LATE WEDNESDAY NIGHT AND
THURSDAY WHEN WEST TO SOUTHWEST GALES ARE LIKELY. IF THE CURRENT
FORECAST TRACK OF THIS DEEP LOW REMAINS FAVORABLE...GUSTS MAY
APPROACH STORM FORCE LATER WEDNESDAY NIGHT AND THURSDAY MORNING.

&&

.HYDROLOGY...
UPDATE AS OF 645 PM...
FIELD REPORTS SUGGEST THAT SEVERAL ICE JAMS HAVE DEVELOPED ON
BUFFALO AREA CREEKS FROM THE RECENT THAW. ALTHOUGH NO ADDITIONAL
RUNOFF IS EXPECTED TONIGHT AND MONDAY...THERE IS A CONCERN THAT
THE MOVEMENT OF THESE JAMS COULD RESULT IN FLOOD PROBLEMS.
THEREFORE...WE HAVE ISSUED A FLASH FLOOD WARNING FOR THE
POTENTIAL FOR ICE JAM FLOODING FOR CAYUGA...CAZENOVIA AND BUFFALO
CREEKS IN THE BUFFALO AREA BASIN THROUGH MONDAY AFTERNOON.

PREVIOUS DISCUSSION...
SATURDAYS STRONG THAW REALLY PUT A DENT IN THE AREAS SNOWPACK
AND EVEN LOOSENED UP SOME ICE IN WESTERN CREEKS. A GOOD 12 TO 18
HOURS OF TEMPS NEAR 50...DEW PTS NEAR 40...AND STRONG WINDS
REDUCED THE PACKS DEPTH BY 50-75 PERCENT AND SNOW WATER
EQUIVALENT (SWE) BY A THIRD TO A HALF IN THE WEST AND LESS OVER
THE NORTH COUNTRY... BUT WE STILL HAVE A DECENT AMOUNT OF SWE IN
THE PACK ACROSS THE REGION. MAJOR RUNOFF IS SLOWING WITH
NEGLIGIBLE ADDITIONAL MELTING SUNDAY. GAGE HEIGHT FLUCTUATIONS ON
SUNDAY SHOWED THAT WATER IS HIGH AND FLOWING, BUT VISIBLE REPORTS
HAVE THE ICE LOCKED IN PLACE MID SUNDAY AFTERNOON. CREEKS WILL BE
MONITORED, BUT WE DO NOT EXPECT PROBLEMS UNTIL MID WEEK.

ANOTHER STRONGER MAJOR WARMUP STILL LOOKS TO BEGIN ON TUESDAY AND
REALLY PEAK LATER WEDNESDAY AND WEDNESDAY NIGHT. IF FORECASTED TEMPS
OF 55-60 AND QPF OF 0.25 TO 0.5 INCH MATERIALIZE...THEN MOST OF THE
REMAINING SNOWPACK IN THE WEST WILL UNLEASH AS IT IS NOW VERY
RIPE...SO LOOK FOR LOTS OF HYDRO ISSUES. THE THREAT MAY EVEN SPREAD
TO THE NORTH COUNTRY FOR AWHILE. THE SITUATION WILL BE MONITORED AND
BECOME CLEARER AS WE GET CLOSER TO THE EVENT. IN THE MEANTIME...THE
THIRD WINTER/SPRING OUTLOOK OF THE 2008-09 SEASON WAS ISSUED FRIDAY
UNDER BUFESFBUF AND IS HIGHLIGHTED ON THE TOP NEWS OF THE DAY
SECTION OF OUR WEBSITE...WWW.WEATHER.GOV/BUF.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR NYZ010.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EST MONDAY FOR LOZ042>045.

&&

SYNOPSIS...HITCHCOCK
NEAR TERM...APB/JJP
SHORT TERM...HITCHCOCK
LONG TERM...HITCHCOCK
AVIATION...APB/TMA
MARINE...APB/HITCHCOCK
HYDROLOGY...TMA
Hazardous weather outlook, Feb 8, 8:30 PM EST, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
830 PM EST SUN FEB 8 2009

NYZ001>008-011>014-019>021-085-100130-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
SOUTHERN ERIE-
830 PM EST SUN FEB 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE LATEST MODEL GUIDANCE IS COMING INTO BETTER AGREEMENT REGARDING
THE PATH OF THE STORM SYSTEM THAT IS EXPECTED TO IMPACT THE AREA
NEXT WEDNESDAY AND THURSDAY. THE STORM IS FORECAST TO LIFT NORTH
FROM THE SOUTHERN PLAINS WEDNESDAY...THEN TRACK NORTH OF NEW YORK
STATE THURSDAY.

A SOUTHERLY FLOW OF UNSEASONABLY WARM AND MOIST AIR IS STILL
FORECAST
TO SURGE AHEAD OF THIS SYSTEM WEDNESDAY NIGHT AND BRINGS PERIODS
OF STEADY RAIN TO THE AREA. THIS COULD RESULT IN SOME HYDROLOGIC
PROBLEMS ASSOCIATED WITH RUNOFF FROM MELTING SNOW AND RAINFALL.
WITH MUCH WARMER TEMPERATURES...ICE JAM FLOODING IS ALSO
POSSIBLE... ESPECIALLY ACROSS WESTERN NEW YORK. THE DEEPER
SNOWPACK ACROSS THE NORTH COUNTRY WILL BE ABLE TO ABSORB MORE
RAINFALL INITIALLY...REDUCING THE IMPACT FROM RUNOFF.

THE PROJECTED PATH OF THE STORM IS ALSO FAVORABLE FOR STRONG
WINDS...ESPECIALLY FOR LOCATIONS EXTENDING DOWNWIND OF LAKE ERIE
TO THE GENESEE VALLEY. THE POTENTIAL IMPACTS WILL BECOME CLEARER
AS WE GET CLOSER TO THE EVENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ010-100130-
NORTHERN ERIE-
830 PM EST SUN FEB 8 2009

...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THE LATEST MODEL GUIDANCE IS COMING INTO BETTER AGREEMENT REGARDING
THE PATH OF THE STORM SYSTEM THAT IS EXPECTED TO IMPACT THE AREA
NEXT WEDNESDAY AND THURSDAY. THE STORM IS FORECAST TO LIFT NORTH
FROM THE SOUTHERN PLAINS WEDNESDAY...THEN TRACK NORTH OF NEW YORK
STATE THURSDAY.

A SOUTHERLY FLOW OF UNSEASONABLY WARM AND MOIST AIR IS STILL
FORECAST
TO SURGE AHEAD OF THIS SYSTEM WEDNESDAY NIGHT AND BRINGS PERIODS
OF STEADY RAIN TO THE AREA. THIS COULD RESULT IN SOME HYDROLOGIC
PROBLEMS ASSOCIATED WITH RUNOFF FROM MELTING SNOW AND RAINFALL.
WITH MUCH WARMER TEMPERATURES...ICE JAM FLOODING IS ALSO
POSSIBLE... ESPECIALLY ACROSS WESTERN NEW YORK. THE DEEPER
SNOWPACK ACROSS THE NORTH COUNTRY WILL BE ABLE TO ABSORB MORE
RAINFALL INITIALLY...REDUCING THE IMPACT FROM RUNOFF.

THE PROJECTED PATH OF THE STORM IS ALSO FAVORABLE FOR STRONG
WINDS...ESPECIALLY FOR LOCATIONS EXTENDING DOWNWIND OF LAKE ERIE
TO THE GENESEE VALLEY. THE POTENTIAL IMPACTS WILL BECOME CLEARER
AS WE GET CLOSER TO THE EVENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-100130-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
830 PM EST SUN FEB 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

GALE FORCE WINDS ARE POSSIBLE WEDNESDAY NIGHT AND THURSDAY AS A
STRONG AREA OF LOW PRESSURE MOVES TOWARD THE GREAT LAKES REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

TMA

Nearby

Lake Effect Snow Advisories in New York, 2009Every lake effect snow advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.